Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 170, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Sep 20, 2001, 3:09 PM CDT for De Soto Parish, Louisiana. It was in force for 36 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Sep 20, 2001, 3:09 PM CDT (20:09 UTC)
- Expired
- Sep 20, 2001, 3:45 PM CDT
- In force
- 36 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County De Soto Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 20, 3:10 PM CDT | Thunderstorm Wind 52 E | Logansport, LA | Several roads were blocked by a half dozen fallen trees. |
| Sep 20, 3:25 PM CDT | Thunderstorm Wind 55 E | Mansfield, LA | Several large trees down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.2 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 292 J/kg
- Mixed-layer CIN
- -225 J/kg
- Mixed-layer LCL
- 1031 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
039 WUUS54 KSHV 202010 SVRSHV LAC031-202045- /NEW.KSHV.SV.W.0033.202009-202045/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 309 PM CDT THU SEP 20 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DE SOTO PARISH IN NORTHWEST LOUISIANA * UNTIL 345 PM CDT * AT 309 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES SOUTHWEST OF MANSFIELD...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER MANSFIELD AT 325 PM CDT THIS THUNDERSTORM WILL PRODUCE STRONG DAMAGING WINDS UP TO 65 MPH. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... DE SOTO PARISH IN NORTHWEST LOUISIANA... UNTIL 345 PM CDT. LAT...LON 3196 9400 3183 9385 3196 9348 3215 9357
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 20, 12:45 PM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Sep 20, 12:45 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1245 PM CDT THU SEP 20 2001 MCS REFUSES TO QUIT...SO HAVE UPDATED ZONES ONCE AGAIN TO SPREAD HIGHER POPS SOUTHEAST. WITH CLOUD COVER CONTINUING TO INVADE THE FORECAST AREA...HIGH TEMPS HAVE BEEN REACHED IN SOME AREAS...SO HIGHS CARRIED IN ZONES MAY ACTUALLY BE NEAR CURRENT TEMPS. DOUBTFUL NORTHWEST ZONES WILL SEE ANY SUN TODAY...SO MID 70S WILL BE MOST THIS AREA COULD REACH. .SHV...NONE. 14
In the hours before
Special weather statement, Sep 20, 10:30 AM CDT, 4 hours 39 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-201630- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1030 AM CDT THU SEP 20 2001 SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT ACROSS MUCH OF THE FOUR STATE REGION. AREAS WITH THE HIGHEST THREAT FOR THUNDERSTORMS INCLUDE SOUTHEAST OKLAHOMA...ADJACENT AREAS OF SOUTHWEST ARKANSAS...AND NORTHEAST TEXAS. IN THESE AREAS...THERE IS SLIGHT RISK THAT SOME STORMS MAY BECOME SEVERE. MAIN THREAT IS FOR ISOLATED HAIL AND DAMAGING WINDS. ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE REQUIRED THIS AFTERNOON OR TONIGHT.
Special weather statement, Sep 20, 11:28 AM CDT, 3 hours 41 minutes before
TXZ096-097-108>112-124>126-136>138-149>153-201715- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1128 AM CDT THU SEP 20 2001 STRONG THUNDERSTORMS HAD FORMED OVER NORTHEAST TEXAS LATE THIS MORNING. THE LEADING EDGE OF THESE STORMS EXTENDED FROM JUST WEST OF DE KALB...EXTENDING SOUTH TO MARSHALL...AND WEST TO NEAR EMORY TEXAS. THESE STORMS WERE MOVING SOUTHEAST AT ABOUT 15 MPH. THE STORMS MAY BRIEFLY PRODUCE LARGE HAIL AND DAMAGING WINDS AS THEY MOVE THROUGH NORTHEAST TEXAS. THE STRONGEST STORM SHOULD MOVE EAST TOWARD MAUD...LINDEN...AND TEXARKANA.
Special weather statement, Sep 20, 1:45 PM CDT, 1 hour 24 minutes before
LAZ001-002-010-TXZ124>126-136>138-149>153-165>167-201930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 145 PM CDT THU SEP 20 2001 STRONG THUNDERSTORMS WERE LOCATED OVER NORTHEAST TEXAS...FROM NEAR WASKOM...WEST TO BETWEEN TYLER AND JACKSONVILLE. THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING WIND GUSTS TO NEAR 40 MPH...AS WELL AS SMALL HAIL...AS THEY MOVE SOUTHEAST AT 15 MPH. LOCALLY HEAVY RAINFALL WILL ALSO OCCUR IN SOME OF THE STORMS. THE THUNDERSTORMS SHOULD CONTINUE THROUGH AT LEAST THE MIDDLE OF THE AFTERNOON...OVER NORTHEAST AND EAST TEXAS...AND MAY MOVE INTO EXTREME NORTHWEST LOUISIANA.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 4:34 PM CDT | Severe Thunderstorm Warning | SHV | Natchitoches | 41 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.